MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, BLU; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC VIPER2 1.45 DIA GUIDEWIRE, BLU; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 286705220
Medical Device Problem Codes Entrapment of Device (1212); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that this was a posterior fusion and a percutaneous vertebroplasty (th12) for the 12th thoracic compression fracture on (b)(6) 2023.The event took place in sequence as follows: the expedium verse fenestrated screws were inserted into th10, th11, l1, and l2.Then, cement augmentation was performed.After cement augmentation, a bkp was performed with synflate at th12.Both side of balloons were inflated up to 4.0 ml.3.7 cc of the cement was injected on th12 right, and 3.8 cc of the cement was injected on th12 left.At the end of cement injection, 12 minutes have elapsed since the start of cement mixing.The cement needle and the sleeve were removed.The guide wire was injected, and then the screws were immediately injected without tap.Although the screws were inserted on both sides, right side of the guide wire could not be removed because of cement hardening.At this point, 15 minutes and 30 seconds have elapsed since the start of cement mixing.The screw was removed because the guide wire could not be removed.The guide wire was cut by the pin cutter.Approximately 3 to 4 cm of the guide wire remained at root of the vertebral column.The surgeon intended to limit the insertion to the root of the vertebral arch or the posterior wall of the vertebral body because of the risk of guide wire becoming stuck due to cement hardening.However, the rate of cement hardening was greater than the surgeon expected.The surgeon commented that there was no problem with the devices, and that it was a procedural problem.The surgeon thinks that the cause was the insertion of the guide wire.Considering the rate of cement hardening, the surgeon commented that in the future, the surgeon will not use guide wire or tap for screw insertion during bkp with cement augmentation.The surgeon will insert screws directly.Surgical delay was within 30 minutes.Remarks: (b)(4) and (b)(4) are involved with the same event.(b)(4) (synthes spine): cement.(b)(4) (depuy spine): guide wire.No further information is available.Concomitant device reported: unknown biomaterial - cement (part# unknown; lot# unknown; quantity: unknown).Unknown screws (part# unknown; lot# unknown; quantity: unknown).Unknown cutting instruments (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) viper2 1.45 dia guidewire, blu.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter occupation: reporter is a j&j employee.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 1.45 DIA GUIDEWIRE, BLU
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16484996
Report Number1526439-2023-00413
Device Sequence Number6787014
Product Code LXH
UDI-Device Identifier10705034213682
UDI-Public(01)10705034213682
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286705220
Device Catalogue Number286705220
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Initial Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BIOMATERIAL - CEMENT; UNKNOWN PIN CUTTER; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale